Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 17, 2018, 5:56 PM CST. It took effect at Feb 18, 2018, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2018, 5:56 PM CST (23:56 UTC)
- In effect from
- Feb 18, 2018, 12:00 PM CST
- Expired
- Feb 19, 2018, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
991 WHUS73 KMKX 172356 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 556 PM CST Sat Feb 17 2018 ...South Winds Increasing again Sunday Afternoon and Evening... LMZ643-180800- /O.EXP.KMKX.SC.Y.0017.000000T0000Z-180218T0000Z/ /O.NEW.KMKX.GL.W.0002.180218T1800Z-180219T0600Z/ Sheboygan to Port Washington WI- 556 PM CST Sat Feb 17 2018 ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect from noon Sunday to midnight CST Sunday night. The Small Craft Advisory will expire at 6 PM CST this evening. * WINDS: Southwest to south increasing to 30 knots with gusts to 35 knots Sunday afternoon and evening. * WAVES: Building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ644>646-180800- /O.EXP.KMKX.SC.Y.0017.000000T0000Z-180218T0000Z/ /O.NEW.KMKX.SC.Y.0018.180218T1800Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 556 PM CST Sat Feb 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from noon Sunday to midnight CST Sunday night. The Small Craft Advisory will expire at 6 PM CST this evening. * WINDS: Southwest to south increasing to 30 knots Sunday afternoon and evening. * WAVES: Increasing to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hentz www.weather.gov/mkx
7 follow-up statements
306 WHUS73 KMKX 180215 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 815 PM CST Sat Feb 17 2018 ...South Winds Increasing again Sunday Afternoon and Evening... LMZ643-181015- /O.CON.KMKX.GL.W.0002.180218T1800Z-180219T0600Z/ Sheboygan to Port Washington WI- 815 PM CST Sat Feb 17 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WINDS: Southwest to south increasing to 30 knots with gusts to 35 knots Sunday afternoon and evening. * WAVES: Building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ644>646-181015- /O.CON.KMKX.SC.Y.0018.180218T1800Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 815 PM CST Sat Feb 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WINDS: Southwest to south increasing to 30 knots Sunday afternoon and evening. * WAVES: Increasing to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hentz www.weather.gov/mkx
921 WHUS73 KMKX 180939 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 339 AM CST Sun Feb 18 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES TODAY AND THIS EVENING... LMZ643-181745- /O.CON.KMKX.GL.W.0002.180218T1800Z-180219T0600Z/ Sheboygan to Port Washington WI- 339 AM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS: South increasing to 25 knots with gusts to 35 knots this afternoon and evening. * WAVES: Building to 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ644>646-181745- /O.CON.KMKX.SC.Y.0018.180218T1800Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 339 AM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS: South increasing to 20 knots this afternoon and evening. * WAVES: Building to 3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
897 WHUS73 KMKX 181518 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 918 AM CST Sun Feb 18 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES TODAY AND THIS EVENING... LMZ643-182330- /O.CON.KMKX.GL.W.0002.180218T1800Z-180219T0600Z/ Sheboygan to Port Washington WI- 918 AM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: South increasing to 25 knots with gusts to 35 knots this afternoon and evening. * WAVES: Building to 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ644>646-182330- /O.CON.KMKX.SC.Y.0018.180218T1800Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 918 AM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: South increasing to 20 knots this afternoon and evening. * WAVES: Building to 3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
203 WHUS73 KMKX 182053 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 253 PM CST Sun Feb 18 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH THIS EVENING... LMZ643-190500- /O.CON.KMKX.GL.W.0002.000000T0000Z-180219T0600Z/ Sheboygan to Port Washington WI- 253 PM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: South to 25 knots with gusts to 35 knots. * WAVES: 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ644>646-190500- /O.CON.KMKX.SC.Y.0018.000000T0000Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 253 PM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: South to southeast 15 to 25 knots. * WAVES: 3 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
010 WHUS73 KMKX 190238 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 838 PM CST Sun Feb 18 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH THIS EVENING... LMZ643-191045- /O.CON.KMKX.GL.W.0002.000000T0000Z-180219T0600Z/ /O.NEW.KMKX.SC.Y.0019.180220T0000Z-180220T1200Z/ Sheboygan to Port Washington WI- 838 PM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CST TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 6 PM Monday to 6 AM CST Tuesday. * WINDS: South to 25 knots with Gale gusts to 35 knots, diminishing to 15 to 25 knots after midnight, then diminishing for a time before becoming northeast 15 to 25 knots Monday afternoon. * WAVES: 6 to 9 feet subsiding to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-190600- /O.CON.KMKX.SC.Y.0018.000000T0000Z-180219T0600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 838 PM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: South to southeast 20 to 25 knots, diminishing to 10 to 20 knots early Monday morning. * WAVES: 4 to 7 feet subsiding to 3 to 4 feet early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hentz www.weather.gov/mkx
887 WHUS73 KMKX 190555 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1155 PM CST Sun Feb 18 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH EARLY MORNING... LMZ643-191400- /O.EXP.KMKX.GL.W.0002.000000T0000Z-180219T0600Z/ /O.EXT.KMKX.SC.Y.0019.180219T0600Z-180220T1200Z/ Sheboygan to Port Washington WI- 1155 PM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... The Gale Warning will expire at midnight CST tonight. The Small Craft Advisory is now in effect until 6 AM CST Tuesday. * WINDS: South 20 to 25 knots, diminishing for a time this morning, before becoming northeast 15 to 25 knots Monday afternoon. * WAVES: Subsiding to 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ644>646-190900- /O.EXT.KMKX.SC.Y.0018.000000T0000Z-180219T0900Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1155 PM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST MONDAY... The Small Craft Advisory is now in effect until 3 AM CST Monday. * WINDS: South 15 to 25 knots, diminishing to 10 to 20 knots early Monday morning. * WAVES: 4 to 6 feet subsiding to 3 to 4 feet early Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
359 WHUS73 KMKX 190917 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 317 AM CST Mon Feb 19 2018 ...BREEZY SOUTH WINDS AND HIGH WAVES THROUGH EARLY MORNING... LMZ644>646-191600- /O.EXP.KMKX.SC.Y.0018.000000T0000Z-180219T0900Z/ /O.EXB.KMKX.SC.Y.0019.000000T0000Z-180219T1600Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 317 AM CST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 10 AM CST this morning. * WINDS: South 15 to 25 knots, diminishing to 10 to 20 knots early this morning. * WAVES: 3 to 5 feet subsiding to 2 to 3 feet by late morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-191730- /O.CON.KMKX.SC.Y.0019.000000T0000Z-180220T1200Z/ Sheboygan to Port Washington WI- 317 AM CST Mon Feb 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS: South 15 to 20 knots, diminishing for a time this morning, then becoming northeast 15 to 25 knots this afternoon. * WAVES: 2 to 4 feet building 4 to 6 feet late in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Cronce www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:18 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 17, 2:18 PM CST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 218 PM CST Sat Feb 17 2018 .DISCUSSION... Rest of this afternoon - Confidence...Medium The snow area will clear the far east/southeast late this afternoon or very early this evening. Some pockets of higher DBZ's/lower vsbys, though moving through at a pretty good clip. The meso models and extrap of radar show that the heavier 88-d returns should stay just south of the WI/IL border though some of this sneaking into the or barely sneak into the far south. Nudged amounts up but just a couple tenths or so. Tonight and Sunday - Confidence...Medium to High After this snow associated with the mid level wave and surface trough moves through, there is clearing skies upstream which should move in this evening. Weak ridging settles in. The high/ridge axis shifts east for Sunday. A gusty southerly wind will set up. Temps should respond and rise to near 40. Precipitation associated with surface/850 low moving across nrn MN should stay to our north. All progs are in good agreement on this. Sunday night...Forecast confidence is high. We transition into a very strong and increasingly moist southwesterly flow aloft this period. The evening should remain dry, but the surge of warmer air and moisture should begin to translate into small precip chances by morning. The low level temperature profile would support some freezing rain northwest of Madison. Monday through Tuesday...Forecast confidence is high. This is a really active period with impacts that could be quite large. There are two main threats. First, we have the potential for some major ice accumulation (approaching 0.40" of ice) north of a Port Washington to Spring Green line primarily Monday night into Tuesday. Second, there is the potential for prolonged moderate to heavy rain across the southeast with many areas getting between 1 1/2 to 2 inches of rain. This will fall on an existing icy snowpack over mostly frozen ground. Runoff should be efficient and quick, potentially leading to some flooding of smaller rivers and streams. If the rain becomes focused under thunderstorms, flash flooding is possible. The deep vertical motion setting up between a powerful low level jet pointed into the region and persistent through this period, coupled with the right rear quad of the upper jet is impressive. The low level jet across a very tight thermal boundary over the region will produce very focused frontogenesis. The precip being kicked out by many of the models highlights high QPF over far south central and southeast Wisconsin. Given the sensitive focus of this band, it has the potential to shift north and south resulting in locally big changes in amounts. Also, there is some elevated instability Monday afternoon and Monday evening that could allow some thunder activity across the southeast. Thunderstorms with heavy rain would be a big flooding threat. The ice set up still looks good as the low level cold temps will infiltrate the northern areas mainly on Monday night and Tuesday. We could see some ice initially late Sunday night and Monday morning, but temps will warm enough to push it north by Monday afternoon. Those cold temps then push back in Monday night and it is at this point the ice will start to accumulate. The amounts could be in the ice storm levels. It's too early for any watches at this point and it will be good to get another run or two of the model before committing to amounts/location. The offending low pressure and frontal boundary will finally push east Tuesday night. At this point, some freezing rain could drift into southeast Wisconsin before it all exits by sunrise on Wednesday. Wednesday and Thursday...Forecast confidence is high. High pressure returns, bringing a period of quiet weather with seasonable temperatures. Friday and Saturday...Forecast confidence is low. The GFS and the ECMWF are in disagreement with the timing of a late week system. The GFS is more south and brings it in on Friday, while the EC is north and slower, pushing it through on Saturday. This would likely have a mix of rain and snow at times given the marginal temp profile. Stay tuned. && .AVIATION(18Z TAFS)... Snow moving through with some vsbys aob 1sm. Still looking at accums of around 0.5 inch with a smidge higher closer to the Illinois border. Quick exit early this evening with upstream clearing. A gusty southerly wind will set up tomorrow with VFR conditions. Any precipitation will stay up across northern WI. && .MARINE...The small craft advisory is pretty borderline at best. Will let it expire naturally at 6 PM. If anything gradient is tending to loosen as trough axis actually gets closer. Another Small Craft Advisory will likely be needed Sunday afternoon and night for breezy southerly winds and high waves. A few gale force wind gusts could occur north of Port Washington. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 6 PM CST this evening for LMZ643>646. && Tonight/Sunday and Aviation/Marine...Collar Sunday Night through Saturday...Davis
Hazardous weather outlook, Feb 17, 3:12 PM CST, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 312 PM CST Sat Feb 17 2018 WIZ046-047-051-052-056>060-062>072-182115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 312 PM CST Sat Feb 17 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light snow will exit southeast Wisconsin by early evening, with less than an inch expected. .DAYS TWO THROUGH SEVEN...Sunday through Saturday An active weather pattern is expected beginning later Sunday night and persisting into Tuesday night. Freezing rain is looking more likely Monday morning north of Portage, and again Monday night into Tuesday night across a large part of south central and parts of southeast Wisconsin. This will impact travel during these periods. There is increasing concern for some heavy rain across far southeast Wisconsin as well Monday into Tuesday night. The rain, combined with the melting snowpack and frozen ground, will cause some rivers and streams to rise. Localized flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-182115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 312 PM CST Sat Feb 17 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect until 6 PM this evening for gusty southwest winds. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Another Small Craft Advisory will likely be needed for Sunday afternoon through Sunday night, due to strong southerly winds. A few gale force gusts are possible north of Port Washington. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 5:56 PM CST | Gale Warning | MKX | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.